HER2 Support Group Forums

HER2 Support Group Forums (https://her2support.org/vbulletin/index.php)
-   her2group (https://her2support.org/vbulletin/forumdisplay.php?f=28)
-   -   Vision / off balance when looking up (https://her2support.org/vbulletin/showthread.php?t=61577)

knmtwins 08-03-2014 08:57 AM

Vision / off balance when looking up
 
So, I am cycle 1, day 19, TCHP, and still having visual issues. If I look up I get slightly off balance and scrolling on the computer still makes me a little nauseous. Significant improvement from day 3 - 8 where I couldn't even get on the computer, but would love to hear how others deal with this.

BonnieR 08-03-2014 12:40 PM

Re: Vision / off balance when looking up
 
Didn't have this problem but just wanted to respond to you! I assume your doctors are aware of what's going on? There are myriad side effects and we need to be vigilant in following up. And of course it could be unrelated. Though not as likely
Hope it continues to improve
Keep the faith

knmtwins 08-03-2014 02:28 PM

Re: Vision / off balance when looking up
 
BonnieR,
Yes they are aware, on day 5, I was having ocular migraines, just the visual disturbances, so had to go make sure my retnas / retnae (who knows the plural spelling) were fine.

BonnieR 08-03-2014 02:34 PM

Re: Vision / off balance when looking up
 
BTW. I find it interesting how our cancer is discovered. Getting a crumb out of your bra is unique. And thank God for it!
I remember when I was a naive 17 year old brand new nursing school student and feeling so embarrassed when a lecturing doctor told us that most breast tumors are found by husbands!
Keep the faith

rondo 12-01-2014 03:01 PM

Re: Vision / off balance when looking up
 
Sorry I just found this post. sounds like a vestibular problem. The nausea and visual problems are part of it, but it affectcs balance as well. I developed similar symptoms during chemo and they continued to progress after I finished treatment. Eventually, my balance became so impaired I started falling. I had just attributed this to weakness, but it is an actual neurological issue. My oncologist said it was caused by the taxotere and after some persistence, I obtained a referral for vestibular rehab therapy. None of my doctors had any concept about this problem except the MO but she didn't know where to send me for help. An ENT made the referral. The therapy was incredibly helpful. Interestingly, it also helped with my cognitive issues. According to my vestibular therapist, this problem (vestibular hypofunction) is very common after chemotherapy. I have talked to several women who developed poor balance after chemo. Don't give up in seeking help. The therapists know far more than the doctors and validated all my concerns which had been dismissed by my other providers. vestibular.org is a great resource for all balance disorders, which are very common and not necessarily caused by chemo.

Nurse4u2day 12-01-2014 05:26 PM

Re: Vision / off balance when looking up
 
Hmmmm... Vestibular hypo function very interesting. I am going to have to check that out.
Prior to chemo my vision was fine but these last 3 weeks my vision as well as my balance ( lightheaded ) has been off. My vision has become a bit blurry and the light headed episodes had really put a fear in me. So last Monday I had a ct of my brain, and with in an hour my Oncologist called to say it was all clear YEAH!!!. So now I have an appointment with my eye doctor tomorrow . Out of the blue I decided to try on a pair of over the counter reading glasses and wow it helped with my vision. Also I was not wanting to get on the computer because of the nausea . I have since bought an over the counter pair of eyeglasses and it has helped significantly. Now I can get online a lil more and my lightheaded episodes have decreased. My thought is at my age 46 the vision starts to slowly go ( 40-50) and chemo just accelerated or has exasperated the process. But the vestibular function is interesting . Also I'm still on the herceptin.


All times are GMT -7. The time now is 03:45 AM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2021, vBulletin Solutions, Inc.
Copyright HER2 Support Group 2007 - 2021